Alert archive / California / Wind Advisories in 2017
Wind Advisory 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 22, 2017, 1:26 PM PDT for Imperial County, California. It took effect at Apr 23, 2017, 3:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2017, 1:26 PM PDT (20:26 UTC)
- In effect from
- Apr 23, 2017, 3:00 PM PDT
- Expired
- Apr 24, 2017, 8:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS75 KPSR 222026 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 126 PM MST Sat Apr 22 2017 CAZ562-231400- /O.NEW.KPSR.WI.Y.0010.170424T0000Z-170424T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 126 PM PDT Sat Apr 22 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT SUNDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 5 PM to 11 PM PDT Sunday. * AFFECTED AREA...Far Southwest Imperial County. * TIMING...Late Afternoon through the Evening. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
099 WWUS75 KPSR 230221 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 721 PM MST Sat Apr 22 2017 CAZ562-231215- /O.CON.KPSR.WI.Y.0010.170424T0000Z-170424T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 721 PM PDT Sat Apr 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT SUNDAY... * AFFECTED AREA...Far Southwest Imperial County. * TIMING...Late Sunday Afternoon through the Evening. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
127 WWUS75 KPSR 231108 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 408 AM MST Sun Apr 23 2017 CAZ562-232315- /O.EXT.KPSR.WI.Y.0010.170424T0000Z-170424T0700Z/ Imperial County Southwest- Including the city of Mountain Spring 408 AM PDT Sun Apr 23 2017 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * AFFECTED AREA...Far Southwest Imperial County. * TIMING...Late Sunday Afternoon through the Evening. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
545 WWUS75 KPSR 232011 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 111 PM MST Sun Apr 23 2017 CAZ562-240900- /O.EXT.KPSR.WI.Y.0010.170423T2200Z-170424T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 111 PM PDT Sun Apr 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * AFFECTED AREA...Far Southwest Imperial County. * TIMING...Late Sunday Afternoon through the Evening. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
491 WWUS75 KPSR 241145 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 445 AM MST Mon Apr 24 2017 CAZ562-241500- /O.EXT.KPSR.WI.Y.0010.000000T0000Z-170424T1500Z/ Imperial County Southwest- Including the city of Mountain Spring 445 AM PDT Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * AFFECTED AREA...Far southwest Imperial County. * TIMING...Early this morning continuing through mid-morning. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
803 WWUS75 KPSR 241240 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 540 AM MST Mon Apr 24 2017 CAZ562-242300- /O.NEW.KPSR.WI.Y.0011.170424T2100Z-170425T1400Z/ /O.CON.KPSR.WI.Y.0010.000000T0000Z-170424T1500Z/ Imperial County Southwest- Including the city of Mountain Spring 540 AM PDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 7 AM PDT Tuesday. * AFFECTED AREA...Far southwest Imperial County. * TIMING...Initially through the mid-morning hours before tapering off. Winds will increase again later this afternoon and persist overnight into the morning hours on Tuesday. * WINDS...West to southwest winds 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-242300- /O.NEW.KPSR.WI.Y.0011.170424T2100Z-170425T1400Z/ Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 540 AM PDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 7 AM PDT Tuesday. * AFFECTED AREA...Southwest Imperial County; areas to the west of El Centro / Imperial. * TIMING...Winds will strengthen later this afternoon, peaking by late afternoon and remaining strong overnight tonight and into the morning hours on Tuesday before tapering off again. * WINDS...West to southwest winds 20 to 30 mph with gusts in excess of 40 mph at times. * IMPACTS...Elevated winds and strong gusts will create dangerous driving conditions for high profile vehicles along Interstate 8 west of El Centro. Locally reduced visibilities due to blowing dust are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:57 PM PDT, 29 minutes earlier.
Area forecast discussion, Apr 22, 12:57 PM PDT, 29 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1257 PM MST Sat Apr 22 2017 .UPDATE...To Aviation and Fire Weather Discussions... && .SYNOPSIS... High pressure will remain situated over the region through early next week keeping unsettled weather well north of Arizona. Much above average temperatures will affect the region over the weekend as highs flirt with the 100 degree threshold in many desert communities on Sunday. A gradual cooling trend will begin Monday lasting through the middle to end of the next work week. && .DISCUSSION... Additional warming aloft (1-2C) has resulted in warmer overnight lows this morning when compared to yesterday, especially across SOuth-Central AZ. For example, Phoenix Sky Harbor had a low of 65 this morning, 3 degrees warmer than yesterday's low of 62. This warming aloft will likely raise high temperatures today a similar amount as well, as strong high pressure at the sfc and aloft remains in control over the region. The forecast high of 97 at Sky Harbor looking quite reasonable at this time, under mainly clear skies. For the very short term, outside of some very minor adjustments to the hourly grids, inherited forecasts still look quite good. && .PREVIOUS DISCUSSION... At 3 this morning, dry west-northwest flow aloft was situated across the desert southwest, ahead of an upper ridge which will move squarely across the state by this afternoon. H5 heights up to 585dm were located under the heart of the ridge, over far southeast CA, on the latest 00z plot data and we will see the 500mb heights max out this afternoon across the area. IR imagery at 3 am showed clear skies area-wide and we can expect plenty of sunshine today. Dry conditions are still expected this weekend over the desert southwest and for the most part dry weather will continue all next week, at least for the lower desert areas, under persistent west/northwest flow aloft. The primary impact weather-wise this weekend will be the very warm temperatures that are forecast to occur with the warmest readings still expected on Sunday. NAEFS percentile data from the Ensemble Situational Awareness Table data still call for the warmest conditions aloft occurring today over the deserts with readings at 500mb above the 99th percentile, and that warming translating to the low levels Sunday with 850mb readings above the 90th percentile. High temps today will climb into the mid to upper 90s, and Sunday will see many lower desert areas approach triple digits. It is looking more likely that most locations, including Phoenix, may come up a degree or two short on Sunday, as there will be too much flattening of the upper ridge as it is shunted east ahead of vigorous troffing moving inland into the desert southwest. We will call for a high of 99 in Phoenix Sunday but it is still possible that 100 could be reached, especially since there will be plenty of sunshine as well as local breezes during the afternoon which could result in the temperature briefly spiking up a degree or two later in the afternoon. One other weather impact Sunday will be breezy to locally windy conditions during the afternoon as gradients really tighten up ahead of the aforementioned trof moving inland; it is possible that a wind advisory may be needed over the far southwest portion of Imperial county as it is a favored area to really blow ahead of approaching trofs. Operational model guidance including the GFS and ECMWF as well as GEFS ensemble spaghetti guidance remains consistent in calling for a gradual cooling trend next week as a large upper trof gradually settles in over much of the western and central CONUS. There is uncertainty among a number of the GEFS members with smaller scale details such as various impulses moving through the deep upper trof, and GFS and ECMWF operational runs also have their differences but overall the key ideas remain as such: cooling trend with time, increasingly breezy/windy conditions each day, and dry weather over the lower deserts with just a slight chance for showers developing over the higher terrain east of Phoenix starting Wednesday night and continuing into the end of the work week. If Phoenix does not see 100 on Sunday, it will take quite a few days before the next chance to reach that mark, probably sometime after the end of the extended forecast period. As the trof deepens and the airmass cools, high temps over the central deserts will lower into the low 90s by next Tuesday, and then into the mid to upper 80s by Thursday. A series of disturbances will move through the deep upper trof and they will bring periods of high clouds; most of the moisture should stay above the 500mb level and result in largely thin areas of cirrus allowing for partly to mostly sunny days for the most part. && .AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL: West-southwest winds will develop through the afternoon with speeds generally 10 kts or less. Passing thin high level cirrus will vary between FEW to SCT in coverage and remain 25kft or above. Easterly drainage winds to develop 23/06z or later this evening 8-10kts through Sunday mid to late morning. Southeast California/Southwest Arizona Including KIPL and KBLH: Northerly breezes with occasional gusts 15-20kts will continue for KBLH through sunset. KIPL to see north-northeasterly headings with lighter speeds. Early evening and overnight winds to decrease to 10kts or less and take up westerly headings. Thin high level cirrus intrusion 25kft or higher will vary FEW to SCT through the overnight. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Tuesday through Saturday: Temperatures will continue to hold above seasonal averages but not at readings as warm as the weekend. After Wednesday, a gradual cooling trend will settle into the region as mostly dry storm systems sweep through the Great Basin and down through the Southwest. Outside of a remote chance at some light showers over high terrain of Gila County Thursday, widespread dry weather will cover the districts. Dry afternoons with 5-15% will be common with overnight humidities varying between mostly fair to good. Active storm track through the West will keep afternoons breezy for the district, with upslope west winds and occasional gusts possible through week's end. While widespread areas of fire danger due to the low humidities and winds look unlikely, some localized pockets of elevated fire danger may be realized Thursday. && .CLIMATE... First Hundred Degree Day Facts for Phoenix and Yuma: PHOENIX Average First 100F (30 yr Normal Period 1981-2010): May 2nd Earliest (Period of Record 1895-2016): March 26, 1988 Latest first occurrence (1895-2016): June 18, 1913 YUMA Average First 100F (30 yr Normal Period 1981-2010): April 29th Earliest (Period of Record 1876-2016): March 12, 1916 Latest first occurrence (1878-2016): June 13, 1971 && .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through the middle of next week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...Wind Advisory from 5 PM to 11 PM PDT Sunday for CAZ562. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Percha/CB AVIATION...Nolte FIRE WEATHER...Nolte CLIMATE...AJ/Nolte
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.